Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

I am new to this forum - HELP!

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:29 AM in New Member Introductions
I just saw a list that said Newbies are welcome, and I am glad of that. I don't know the procedure for posting properly here. I don't know what a PM is. I am totally lost. And I don't know a lot about what I have - radiculopathy? I have had a medrol dose-pak and 3 lumbar epidural injections. In that time, I have gained weight. Is this normal? Because I find it depressing.

Oh, my name is FreedomHeart, I am 54 yrs. old, and am now fatter than I was, which wasn't very before all the steroids. Most of the weight is in my stomach and thighs.
It is discouraging. It is difficult to exercize, as I am out of shape from being in pain for so long, and am not carrying the extra weight.

I would appreciate any help/advice anyone can offer.

Thank you!

Freedom Heart


  • It says there are 21 users online. Can anyone help me?


  • Welcome to spine0health,this was taken from Drugs.com... Medrol Dosepak (methylprednisolone) side effects
    Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects:


    problems with your vision;

    swelling, rapid weight gain, feeling short of breath;

    severe depression, unusual thoughts or behavior, seizure (convulsions);

    bloody or tarry stools, coughing up blood;

    pancreatitis (severe pain in your upper stomach spreading to your back, nausea and vomiting, fast heart rate);

    low potassium (confusion, uneven heart rate, extreme thirst, increased urination, leg discomfort, muscle weakness or limp feeling); or

    dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure).

    Less serious side effects may include:


    sleep problems (insomnia), mood changes;

    acne, dry skin, thinning skin, bruising or discoloration;

    slow wound healing;

    increased sweating;

    headache, dizziness, spinning sensation;

    nausea, stomach pain, bloating; or

    changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).
  • Thank you, bigcat90. I feel like the weight is due to the steroids, and what you posted sorta' confirmed it for me. It sure is discouraging, since I don't really know how to get rid of it.

    I appprecaite you answering my post. Thanks again.

    Best wishes,
  • hi and welcome to the forum! :H we are here to offer you support and answer what questions we can. it is very difficult to lose weight with pain problems. i gained weight from being on Lyrica,a medication for sciatica. i have been able to take off some of it by cutting calories and walking when i can. =D> please do not be discouraged. :D it can be done, it just takes time and a reduction in calories. i am so glad you stopped by. :D a pm is a private message, sent to a member where only you and them have contact.look at the top of the page at "Inbox." you will find it pretty easy to go from there. please feel free to "pm" me if you have any questions. good luck with your weight loss. :D Jenny :)
  • dilaurodilauro ConnecticutPosts: 9,846

    For a Spine-Health Site introduction, Click on :

    Welcome To Spine-Health

    If you have any questions, feel free to contact (PM) any one of the Moderators here Priestess , Bruce , Paulgla, DiLauro

    The Spine-Health Web site offers so much more than these Member Forums.
    Check the various tabs at the top of the Spine-Health page and you will find so much that is offered here.

    Please remember that all information you receive from members on this forum is NOT
    formal medical advise. You should always consult with your doctors.

    To get back to the Forums, you can always click on Forum Home

    Please feel free to contact me at rdilauro@gmail.com or send me a message
    For help on using these forums click on the FAQ that is on the forum menu bar.
    To simplify.
    Category Major category that contains forums that are group by subject matter (Pain Surgery, Treatment, Chronic Pain etc)
    Forum Major topic area inside a category. For example, Inside the category Pain, ther is a forum called
    Chronic Pain.
    Thread Comments (Posts) made to establish a discussion within that subject area.

    PM A feature on spine that allows you to send
    messages to one another.

    Hope this helps or at least gets you started
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • hi freadomheart im rem dog nicee to meetu. welcome to site. dont fprget to xheck out the live chatroom, they all nice people.
  • I've had 4 epidurals now since last year and take lyrica. The weight gain has been awful to with the decreased activity and meds. I haven't had oral steroids as my Drs said I could have all kind of problems with side effects.
    Portion control and finding some kind of excercise that helps like swimming or just walking through the water. I use a recumbent stationary bicycle and slim glider only 30 minutes a day and it helps cardio and toning. No vigorous excercise for us though. Ask your Dr what excercise you can do at this point. I walk with a cane but I think I could get around the block faster with a walker. Especially looking forward to nicer weather. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
Sign In or Register to comment.